My daughter, who is 4 years old, was diagnosed on March 1st with diabetes. She has been taking Novolog and Lantus. I noticed shortly after her diagnosis she was scratching a lot and then it seemed to let up for awhile but now it's back and so much worse. She scratches almost constantly and it's her entire body, arms, legs, face, stomach, feet, etc. Her skin looks normal. There are no red marks, hives, nothing but she constantly scratches. She has a sore on her nose and on the back of her leg from scratching those places so often.
I really feel like it has something to do with Novolog and have read that it can be a side effect and even a sign of an allergic reaction to Novolog. Has ANYONE else had this problem? Does anyone have any advice? Please help if you can.....
The doctor said to give her Benadryl to help and I do at night but not during the day. It doesn't seem fair to drug her all the time and make her sleepy.
I honestly don't know about drug allergies but I do know about food allergies and sensitivities. When either of these occur, the result can be itching like your daughter is experiencing. With my son it was peanut butter. He itched all the time. Took him off PB and he stopped itching. So, I would hazard a guess that maybe your daughter is either allergic or sensitive to the Novolog. Maybe you can talk to your doctor and see if an different type of insulin would work. I am thinking Humalog?? But I don't know if that's the same as Novolog. Obviously your daughter can't be on Benedryl for the rest of her life. OR.....have you added a new food to her diet at about the same time??? Possibly that is the culprit. It is frustrating.....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.